A pharmacy manager must make appropriate arrangements to ensure continuity of care for patients during any temporary closure of a pharmacy
In order to practice as a pharmacist or a pharmacy technician in BC, a person must be registered as a registrant of the College of Pharmacists of BC...
Under Standard 1 of the Code of Ethics, registrants are committed first and foremost to protecting and promoting the health and well-being of their patients. This may include reporting concerns of unsafe practice by colleagues or other healthcare professionals to the appropriate regulatory authority.
Clozapine is a used to treat severe schizophrenia and schizoaffective disorder. While it is an effective antipsychotic, patients using clozapine have a small but significant risk of developing agranulocytosis (severe lack of white-blood cells).
In March 2015, a pharmacist dispensed allopurinol to a patient which interacted with her existing medication, azathioprine.
Percutaneous coronary intervention (PCI) and coronary stent insertion has become commonplace and is ubiquitous in the treatment of myocardial infarction. Use of dual antiplatelet therapy or “DAPT” (ASA plus clopidogrel, ASA plus prasugrel, ASA plus ticagrelor) is critical post PCI and coronary stent insertion to prevent stent thrombosis. The incidence of early stent thrombosis ranges around 1-2% while on DAPT while late stent thrombosis ranges from 0.2-0.6%.1 While the incidence may be low, acute stent thrombosis often presents as a STEMI and is associated with mortality rates of 20-45%. While several factors influences the rates of stent thrombosis, the most common cause of acute stent thrombosis is nonadherence to DAPT.2
I recently spent 3 weeks on the psychiatric unit of the local hospital. During my stay, the psychiatrist changed my antipsychotic medication to clozapine.